Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 138, NWS North Platte, NE

July 6, 2019Deuel County, Garden County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 6, 2019, 10:07 PM MDT for Deuel County, Garden County, Nebraska. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2019, 10:07 PM MDT (04:07 UTC)
Expired
Jul 6, 2019, 11:00 PM MDT
In force
53 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Deuel County, NE, Garden County, NE

The radar

The North Platte radar (KLNX), 160 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 9:52 PM MDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2019-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 160 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2019-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
160 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1856 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 5:52 PM MDT, 4 hours 15 minutes earlier.

Area forecast discussion, Jul 6, 5:52 PM MDT, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
652 PM CDT Sat Jul 6 2019

.SHORT TERM...(This evening through Sunday night)
Issued at 326 PM CDT Sat Jul 6 2019

Atmosphere again in recovery mode this afternoon in the wake of the
latest MCS that crossed the area last night. A weak surface low is
noted across north central Nebraska, with bands of stratocumulus
clouds in areas of weak convergence across the region. An isolated
weak thunderstorm could develop in one of those areas of weak
convergence, but the better threat of thunderstorms will come later
this evening and overnight. HRRR and several other Hi-Res HREF
members organize thunderstorms into a small complex across the
central and southern Panhandle early this evening. The storms then
track east across portions of the southern Sandhills and southwest
Nebraska late this evening and overnight. Some strong wind potential
with the cluster as well as locally heavy rainfall. Will carry a
swath of likely pops where the system is expected to track with 40
or less pops elsewhere. Similar set up on Sunday with southeast
moist low-level flow aiding in destabilization across the western
High Plains Sunday afternoon and evening. This should once again
lead to scattered afternoon thunderstorm development, with the
activity possibly moving into western Nebraska Sunday evening.
Otherwise southeast winds will increase Sunday as pressure falls
across the Western High Plains. Gusts up to 30 mph are possible
across portions of the Sandhills and north central Nebraska. The
increased wind will aid in better mixing with highs into the mid 80s
across western Nebraska.

.LONG TERM...(Monday through Saturday)
Issued at 326 PM CDT Sat Jul 6 2019

The start of the upcoming week will be unsettled. Upper level
ridging will be suppressed well south as an upper level trough moves
east across the Central and Northern Plains. This will lead to an
uptick in shower and thunderstorm chances Monday and Tuesday. By
the middle and latter parts of the week, GEFS and ECMWF build
upper level ridging into the four corners region and much of the
Central and Southern Plains. This will spread a warm layer aloft
across much of the region which will limit rain chances. Above
normal temperatures are also expected, with highs climbing into
the lower 90s by Friday and Saturday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 643 PM CDT Sat Jul 6 2019

Thunderstorm chances increase later this evening into the
overnight. At this time the greatest chance for thunderstorms will
be across western and southwest Nebraska, mainly south of KVTN.
MVFR conditions are possible mid morning, mostly across southwest
Nebraska, with ceiling heights increasing in the afternoon. Winds
will increase in the afternoon out of the south.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Taylor
LONG TERM...Taylor
AVIATION...Gomez
Hazardous weather outlook, Jul 6, 2:57 PM MDT, 7 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
357 PM CDT Sat Jul 6 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-072100-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
357 PM CDT Sat Jul 6 2019 /257 PM MDT Sat Jul 6 2019/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Thunderstorms are expected once again across western Nebraska
late this afternoon and evening. A few thunderstorms may be severe
with large hail, frequent lightning, and gusty outflow wind. In
addition, heavy rainfall will be possible, which may lead to
localized flooding. The thunderstorms are expected to move east
across the Sandhills and north central Nebraska this evening and
overnight with the main impacts being heavy rainfall, frequent
lightning and gusty outflow wind.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

Thunderstorms are possible across western and north central
Nebraska Sunday through Tuesday. At this time, the threat of
widespread severe thunderstorms is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon and evening
for locations west of Highway 61.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Local storm report, Jul 6, 6:42 PM MDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
742 PM CDT SAT JUL 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     HEAVY RAIN       19 NNE NORTH PLATTE     41.39N 100.63W
07/06/2019  E0.00 INCH       LINCOLN            NE   PUBLIC

            DELAYED REPORT OF 1.20 INCHES STORM TOTAL FROM STORM
            AROUND 12AM-1AM.

&&

JGOMEZ
Local storm report, Jul 6, 6:54 PM MDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
754 PM CDT SAT JUL 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     HEAVY RAIN       19 NNE NORTH PLATTE     41.39N 100.63W
07/06/2019  E1.20 INCH       LINCOLN            NE   PUBLIC

            DELAYED REPORT OF 1.20 INCHES STORM TOTAL FROM STORM
            AROUND 12AM-1AM.

&&

JGOMEZ

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 10:36 PM MDTSpecial Weather StatementLBFSheridan39 min
Jul 6, 10:52 PM MDTSevere Thunderstorm WarningLBFArthur, Deuel, Garden, Keith, Perkins53 min
Jul 6, 11:00 PM MDTSpecial Weather StatementLBFGarden60 min
Jul 6, 11:04 PM MDTSevere Thunderstorm WarningLBFArthur, Garden, Grant56 min
Jul 6, 11:12 PM MDTSpecial Weather StatementLBFGrant33 min
Jul 6, 11:16 PM MDTAreal Flood AdvisoryLBFArthur, Deuel, Garden, Keith3 hr
Jul 6, 11:39 PM MDTSpecial Weather StatementLBFSheridan36 min
Jul 6, 11:44 PM MDTSevere Thunderstorm WarningLBFArthur, Chase, Deuel, Garden, Keith, McPherson and 1 more61 min
Jul 6, 11:46 PM MDTAreal Flood AdvisoryLBFArthur, Garden, Grant, Sheridan3 hr
Jul 6, 11:51 PM MDTSpecial Weather StatementLBFArthur, Grant54 min
Jul 7, 12:22 AM MDTSevere Thunderstorm WarningLBFArthur, Chase, Hayes, Keith, Lincoln, Perkins53 min
Jul 7, 12:27 AM MDTAreal Flood AdvisoryLBFChase, Hayes, Lincoln, Perkins3 hr
Jul 7, 12:58 AM MDTAreal Flood WarningLBFPerkins3 hr
Jul 7, 1:05 AM MDTSevere Thunderstorm WarningLBFChase, Frontier, Hayes, Lincoln55 min
Jul 7, 1:20 AM MDTSpecial Weather StatementLBFCherry55 min
Jul 7, 1:39 AM MDTAreal Flood AdvisoryLBFFrontier, Hayes, Lincoln3 hr
Jul 7, 1:53 AM MDTSpecial Weather StatementLBFCherry22 min
Jul 7, 1:57 AM MDTSpecial Weather StatementLBFFrontier63 min
Jul 7, 2:09 AM MDTSpecial Weather StatementLBFBrown66 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.